[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.17.193. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Comment & Response
April 2015

Prevention of Hydroxychloroquine-Related Retinal Toxic Effects—Reply

Author Affiliations
  • 1Department of Ophthalmology, Feinberg School of Medicine, Northwestern University, Chicago, Illinois
JAMA Ophthalmol. 2015;133(4):492-493. doi:10.1001/jamaophthalmol.2014.3257

In Reply We thank Walvick and Ngo for their comments regarding the importance of dosing by ideal body weight in patients using hydroxychloroquine. First, we emphasize that our study was not designed or appropriate to address the question of prevention since we were mainly interested in the course of retinopathy following discontinuation. As alluded to by Walvick and Ngo, in our study we also found that at the time toxic effects were diagnosed, most patients were receiving dosages above the daily recommendations based on their ideal body weight (corrected for their height).1 The question of dosing has been addressed in previous studies, prompting the revised recommendations by the American Academy of Ophthalmology.2

First Page Preview View Large
First page PDF preview
First page PDF preview
×